Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 59, NWS Des Moines, IA

June 8, 2009Adair County, Cass County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 8, 2009, 12:02 AM CDT for Adair County, Cass County, Iowa. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2009, 12:02 AM CDT (05:02 UTC)
Expired
Jun 8, 2009, 12:45 AM CDT
In force
43 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Adair County, IA, Cass County, IA

The radar

The Des Moines radar (KDMX), 80 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 10:53 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2009-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2009-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1712 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 080502
SVRDMX
IAC001-029-080545-
/O.NEW.KDMX.SV.W.0059.090608T0502Z-090608T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1202 AM CDT MON JUN 8 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAIR COUNTY IN SOUTHWEST IOWA...
  SOUTHEASTERN CASS COUNTY IN SOUTHWEST IOWA...

* UNTIL 1245 AM CDT

* AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  MASSENA...OR 66 MILES WEST OF DES MOINES...AND WAS MOVING NORTHEAST
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIDGEWATER BY 1215 AM CDT...
  FONTANELLE BY 1225 AM CDT...
  GREENFIELD BY 1235 AM CDT...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 84 AND 88.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4151 9446 4151 9443 4135 9424 4133 9425
      4116 9473 4116 9478 4126 9493
TIME...MOT...LOC 0502Z 238DEG 29KT 4122 9479

$$

MOYER
2 follow-up statements
000 
WWUS53 KDMX 080522
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1222 AM CDT MON JUN 8 2009

IAC001-029-080545-
/O.CON.KDMX.SV.W.0059.000000T0000Z-090608T0545Z/
ADAIR IA-CASS IA-
1222 AM CDT MON JUN 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHEASTERN CASS AND ADAIR COUNTIES...

AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
7 MILES NORTH OF FONTANELLE...OR 51 MILES WEST OF DES MOINES...MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN ADAIR COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4151 9446 4151 9443 4135 9424 4133 9425
      4116 9473 4116 9478 4126 9493
TIME...MOT...LOC 0523Z 224DEG 30KT 4140 9456

$$

VACHALEK
000 
WWUS53 KDMX 080540
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1240 AM CDT MON JUN 8 2009

IAC001-029-080550-
/O.EXP.KDMX.SV.W.0059.000000T0000Z-090608T0545Z/
ADAIR IA-CASS IA-
1240 AM CDT MON JUN 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS AND ADAIR
COUNTIES EXPIRES AT 1245 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.

LAT...LON 4151 9446 4151 9443 4135 9424 4133 9425
      4116 9473 4116 9478 4126 9493
TIME...MOT...LOC 0540Z 224DEG 30KT 4150 9442

$$

VACHALEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:14 PM CDT, 5 hours 48 minutes earlier.

Area forecast discussion, Jun 7, 6:14 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
614 PM CDT SUN JUN 7 2009

...UPDATED AVIATION DISCUSSION AND WATCHES...

.SHORT TERM /TONIGHT/...
QUESTIONS THIS EVENING REALLY NOT WHETHER THERE WILL BE PRECIP...BUT
LOCATIONS AND SFC BASED VS ELEVATED.  BIGGER PICTURE HAS JET AND
ASSOCIATED SHORT WAVES INTO KS/NE...AND PARENT WAVE FARTHER BACK
INTO THE ROCKIES.  UNLIKE YESTERDAY...SYNOPTIC SCALE UVM IS MORE
PREVALENT UPSTREAM AND FAIRLY OBVIOUS IN LEAF-LIKE IR STLT IMAGERY
DUE TO THESE FEATURES.   19Z TOP SOUNDING STILL REFLECTS EML AND
FORMIDABLE CIN DUE TO 700/750MB WARM LAYER...HOWEVER THIS IS NOT
APPARENT FARTHER NORTH IN THE COOLER AIR TOWARD OAX.  19Z RUC
MLCAPE/CIN LOOKS TOO AGGRESSIVE WITH CAPE AMOUNTS AND CIN
EROSION...BUT GENERAL AREAS SEEM OK.  THUS EXPECT INITIATION TO
OCCUR SOMEWHERE BETWEEN TOP/OAX...POSSIBLY AROUND KBIE/KFNB NEAR
BEST 1000-950MB THETA-E CONVERGENCE.  INSTABILITY AND SHEAR /DEEP
AND SHALLOW/ APPEAR SUFFICIENT FOR SUPERCELLS...POSSIBLY TORNADIC.

EVEN IF THIS DOES NOT OCCUR...ELEVATED CONVECTION DEVELOPING OVER
NERN NE LIKELY A SIGN OF THINGS TO COME.  STRONG LIFT AND MOISTURE
CONVERGENCE ALONG 305K SFC SURGES RIGHT INTO IA TONIGHT AHEAD OF
APPROACHING FORCING.  AIRMASS MODIFIES QUITE A BIT WITH DIMINISHING
CIN AND MORE THAN ADEQUATE ELEVATED CAPES...SO HAVE BLANKETED
CATEGORICAL POPS.  SVR HAIL QUITE POSSIBLE OVERNIGHT AND CANNOT RULE
OUT AN ISOLD TORNADO THREAT EITHER AS 0-1KM SHEAR/HELICITY INCREASES
WITH LLJ AHEAD OF TRIPLE POINT.  VARIOUS HEAVY RAIN PARAMETERS ARE
FAVORABLE AS WELL IN TERMS OF THERMODYNAMICS AND STORM MOTION SO
HAVE INCLUDED HEAVY RAIN MENTION.

.LONG TERM /MONDAY THROUGH SUNDAY/...
THE FRONTAL BOUNDARY WILL QUICKLY PUSH INTO EASTERN IOWA AFTER 12Z
MONDAY WITH THE REMANTS OF THE EARLY MORNING MCS LINGERING ACROSS
EASTERN COUNTIES. DRY AND COOLER AIR WILL PUSH INTO THE STATE BEHIND
THE FRONT MONDAY WITH HIGHS IN THE 60S AND 70S. THE SFC RIDGE WILL
MOVE THROUGH MONDAY NIGHT BEFORE HEADING EAST TUESDAY. THERE IS
STILL A WIDE VARIETY OF MODEL SOLUTIONS REGARDING THE NEXT
SIGNIFICANT SHORT WAVE. THE LATEST OPERATIONAL GFS/ECMWF SPREAD RAIN
INTO THE FORECAST AREA DURING THE DAY ON TUESDAY...WHILE THE NAM
DELAYS THE ARRIVAL UNTIL TUESDAY NIGHT. FOR NOW...WILL MAINTAIN DRY
FORECAST DURING THE DAY FOR COLLABORATION PURPOSES...AND INTRODUCE
POPS TUESDAY NIGHT. WEDNESDAY WILL ALSO LIKELY BE AN ACTIVE DAY WITH
THE POTENTIAL FOR ANOTHER STRONGER SHORT WAVE TROUGH. IN THE LATER
PERIODS...THE NEXT BEST CHANCE OF RAIN APPEARS TO BE LATE IN THE
WEEKEND.

&&

.AVIATION...08/00Z
SURFACE FRONT REMAINS DRAPED ACROSS THE AREA. NORTH OF THE FRONT
I.E. AT KMCW IFR CIGS AND INTERMITTENT MVFR BR PERSIST WHILE SOUTH
OF THE FRONT AT THE OTHER TERMINAKLS MAINLY VFR CONDITIONS PREVAIL
ATTM. HOWEVER TSTORMS ARE MOVING ACROSS THE AREA AND WILL PRODUCE
PERIODS OF IFR OR LOWER CONDITIONS THIS EVENING. THESE WILL BE HIT
AND MISS SO WILL ONLY INCLUDE MORE THAN VCTS FOR HIGH CONFIDENCE
IMPACTS IN THE FIRST FEW HOURS OF THE TAFS. ADDITIONAL TSTORM
DEVELOPMENT IS EXPECTED OVERNIGHT...BUT AGAIN UNCERTAINTY REGARDING
TIMING AND LOCATION OF THIS CONVECTION PRECLUDES MORE THAN VCTS
THROUGH THE NIGHT ATTM. ALSO...THE SURFACE FRONT WILL FINALLY MOVE
SOUTHEAST ACROSS THE AREA DURING THE EARLY TO MID MORNING HOURS
MONDAY...WITH IFR CIGS SPREADING BEHIND THE FRONT THEN LIFTING TO
LOW MVFR AROUND FL012-015 BY MID MORNING AND PERSISTING AT LEAST
INTO THE AFTERNOON.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH IN EFFECT UNTIL 11 PM CDT FOR ADAIR-ADAMS-AUDUBON-
CASS-CLARKE-DALLAS-DECATUR-GUTHRIE-MADISON-RINGGOLD-TAYLOR-UNION.

TORNADO WATCH IN EFFECT UNTIL MIDNIGHT CDT FOR APPANOOSE-BOONE-
DAVIS-JASPER-LUCAS-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-
STORY-TAMA-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...SMALL
LONG TERM...KINNEY
AVIATION...LEE
Hazardous weather outlook, Jun 7, 3:23 PM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
323 PM CDT SUN JUN 7 2009

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-081100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
323 PM CDT SUN JUN 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
BECOME MORE WIDESPREAD ACRO 2 INCHES OF
RAINFALL RECENTLY COULD HAVE SOME ISOLATED FLASH FLOODING
TONIGHT...ALTHOUGH A WIDESPREAD THREAT IS NOT ANTICIPATED. LESS
RAIN IS EXPECTED TO THE SOUTH OF INTERSTATE 80 AND THE FLASH FLOOD
THREAT IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT. THE OVERALL SEVERE WEATHER THREAT APPEARS TO BE LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON...THROUGH
THE OVERNIGHT HOURS.

In the hours before

Local storm report, Jun 7, 9:00 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TORNADO          2 E GRIMES              41.66N 93.75W
06/07/2009                   POLK               IA   LAW ENFORCEMENT

            POSSIBLE TORNADO TRACK FROM NEAR GRIMES TO NEAR JOHNSTON.
            AREA OF TREE DAMAGE AND POWER LINES DOWN ALONG AN EAST TO
            WEST PATH IN THIS AREA.

&&

JJOHNSON
Local storm report, Jun 7, 10:09 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1009 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND GST     GRIMES                  41.66N 93.79W
06/07/2009  M61 MPH          POLK               IA   MESONET

&&

MS MUN 09
Local storm report, Jun 7, 10:10 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1010 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TORNADO          3 WSW ANITA             41.43N 94.82W
06/07/2009                   CASS               IA   TRAINED SPOTTER

            BRIEF ROPE TORNADO...NO DAMAGE REPORTED.

0542 PM     HAIL             ADAIR                   41.50N 94.64W
06/07/2009  E1.00 INCH       ADAIR              IA   LAW ENFORCEMENT

0543 PM     HAIL             3 N ADAIR               41.54N 94.64W
06/07/2009  E1.00 INCH       GUTHRIE            IA   TRAINED SPOTTER

0600 PM     HAIL             3 S GUTHRIE CENTER      41.64N 94.50W
06/07/2009  E1.00 INCH       GUTHRIE            IA   AMATEUR RADIO

            ON HIGHWAY 25 SOUTH OF GUTHRIE CENTER

0601 PM     HAIL             6 SSE GUTHRIE CENTER    41.60N 94.46W
06/07/2009  E0.88 INCH       GUTHRIE            IA   TRAINED SPOTTER

0623 PM     TSTM WND GST     ADEL                    41.61N 94.03W
06/07/2009  E70.00 MPH       DALLAS             IA   EMERGENCY MNGR

            TREE DAMAGE IN ADEL WITH ESTIMATED 60-80 MPH WINDS

0623 PM     TORNADO          3 S DALLAS CENTER       41.64N 93.98W
06/07/2009                   DALLAS             IA   TRAINED SPOTTER

            REPORTED AS RAIN WRAPPED BY A SPOTTER

0627 PM     TSTM WND DMG     ADEL                    41.61N 94.03W
06/07/2009                   DALLAS             IA   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED TREE DAMAGE IN ADEL WITH
            UP TO 10 INCH DIAMETER BRANCHES DOWN.

0634 PM     HAIL             2 N ADEL                41.64N 94.03W
06/07/2009  E0.88 INCH       DALLAS             IA   LAW ENFORCEMENT

0640 PM     TSTM WND DMG     4 S DALLAS CENTER       41.63N 93.98W
06/07/2009                   DALLAS             IA   BROADCAST MEDIA

            THREE TO FOUR INCH DIAMETER TREE BRANCHES DOWN. FROM KCCI
            TV CHASE VEHICLE.

0650 PM     TSTM WND DMG     JOHNSTON                41.69N 93.70W
06/07/2009                   POLK               IA   LAW ENFORCEMENT

            TRAILER BLOWN ACROSS PARKING LOT

0650 PM     TSTM WND DMG     GRIMES                  41.66N 93.79W
06/07/2009                   POLK               IA   LAW ENFORCEMENT

            TREES DOWN INCLUDING A 2 FOOT DIAMETER TREE ONTO A HOUSE

0652 PM     TSTM WND DMG     1 E GRIMES              41.66N 93.77W
06/07/2009                   POLK               IA   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED ESTIMATED 60 MPH WIND
            GUST AT INTERSECTION OF HIGHWAY 141 AND HIGHWAY 44 JUST
            EAST OF GRIMES.

0654 PM     TSTM WND GST     GRIMES                  41.66N 93.79W
06/07/2009  M61.00 MPH       POLK               IA   MESONET

0655 PM     TORNADO          2 E GRIMES              41.66N 93.75W
06/07/2009                   POLK               IA   LAW ENFORCEMENT

            POSSIBLE TORNADO TRACK FROM NEAR GRIMES TO NEAR JOHNSTON.
            AREA OF TREE DAMAGE AND POWER LINES DOWN ALONG AN EAST TO
            WEST PATH IN THIS AREA.

0656 PM     TORNADO          3 NNE GRIMES            41.71N 93.77W
06/07/2009                   POLK               IA   STORM CHASER

            METEOROLOGIST REPORTED A TORNADO CROSSED HIGHWAY 141
            NORTH OF GRIMES

0657 PM     HAIL             4 NW JOHNSTON           41.73N 93.76W
06/07/2009  E1.00 INCH       POLK               IA   LAW ENFORCEMENT

            NEAR SAYLORVILLE DAM

0704 PM     TSTM WND GST     3 S POLK CITY           41.74N 93.72W
06/07/2009  E60.00 MPH       POLK               IA   TRAINED SPOTTER

0709 PM     FUNNEL CLOUD     3 SE POLK CITY          41.74N 93.68W
06/07/2009                   POLK               IA   LAW ENFORCEMENT

0713 PM     TSTM WND DMG     2 NE GRIMES             41.68N 93.76W
06/07/2009                   POLK               IA   LAW ENFORCEMENT

            LARGE TREES OVER 6600 BLOCK OF NW 100TH ST IN JOHNSTON.
            PUBLIC REPORT VIA POLK COUNTY DISPATCH.

0720 PM     TSTM WND GST     2 NNW ANKENY AIRPORT    41.72N 93.58W
06/07/2009  E65.00 MPH       POLK               IA   TRAINED SPOTTER

0830 PM     TSTM WND DMG     2 NNW MONTOUR           42.01N 92.73W
06/07/2009                   TAMA               IA   LAW ENFORCEMENT

            SEMI BLOWN OFF HIGHWAY 30 DUE TO SEVERE WIND.

0843 PM     HEAVY RAIN       3 SE MARSHALLTOWN AIRPO 42.08N 92.88W
06/07/2009  M2.25 INCH       MARSHALL           IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 2.25 INCHES OF RAIN IN 15
            MINUTES.

&&

JJOHNSON
Local storm report, Jun 7, 10:20 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1020 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             NE BLOOMFIELD           40.75N 92.41W
06/07/2009  E1.75 INCH       DAVIS              IA   PUBLIC

&&

ZOGG
Local storm report, Jun 7, 10:28 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1028 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             5 S FLORIS              40.80N 92.33W
06/07/2009  E1.75 INCH       DAVIS              IA   TRAINED SPOTTER

&&

BF
Local storm report, Jun 7, 10:33 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1033 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     HAIL             4 ESE FLORIS            40.84N 92.27W
06/07/2009  E1.50 INCH       DAVIS              IA   TRAINED SPOTTER

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:06 PM CDTTornado WarningDMXPolk24 min
Jun 7, 7:08 PM CDTSevere Thunderstorm WarningDMXPolk37 min
Jun 7, 8:24 PM CDTSevere Thunderstorm WarningDMXTama51 min
Jun 7, 8:40 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Grundy, Marshall, Tama2 hr
Jun 7, 8:58 PM CDTRiver Flood WarningDMXLucas, Wayne33 hr
Jun 7, 9:55 PM CDTSevere Thunderstorm WarningDMXDavis50 min
Jun 7, 11:22 PM CDTFlash Flood WarningDMXAdams, Taylor6 hr
Jun 7, 11:56 PM CDTSevere Thunderstorm WarningDMXRinggold38 min
Jun 8, 12:19 AM CDTAreal Flood AdvisoryDMXRinggold, Union5 hr
Jun 8, 12:38 AM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold21 min
Jun 8, 2:46 PM CDTRiver Flood WarningDMXMahaska, Marion28 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.